MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZMA00
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from a patient's left eye due to decentered lens.No further information was provided.
 
Additional Manufacturer Narrative
Weight, ethnicity information was asked but not provided.Date of event: unknown/not provided, but the best estimate date is between jul 15, 2022 and aug 15, 2022.Device evaluated by mfr: the device was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain suspect product for evaluation as well as the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that an incorrect date (oct 5, 2022) was inadvertently entered in section "b4 -date of this report" of the initial mdr report.The correct date that should have been entered is oct 6, 2022.This supplement is being submitted to correct that information.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated compromised posterior capsule precluding in the bag fixation occurred.The zma00 lens haptics were sulcus fixated and the optic was captured by the anterior capsule.The lens was well centered at the time of surgery as wll as on day one (1) and the second post op visit.It was indicated that the device decentration first noticed 1-2 weeks post operation.At the time the lens was removed a posterior vitrectomy was performed, the lens explanted and a monofocal lens inserted with good haptic fixation in the sulcus and anterior capsule capture of the haptic.Suture fixation was not needed.It was reported that the posterior capsule was compromised at the first surgery precluding in the bag fixation.The patient outcome post explant was reported to be very well.20/25 happy.Quiet anterior segment, no retina pathology.The following fields were updated accordingly: section b3: date of event: unknown/not provided, but the best estimate date is 1-2 weeks post operation.Section h6: health effect - clinical code: 2639 - capsular bag tear.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15458485
Report Number3012236936-2022-02437
Device Sequence Number17895354
Product Code MFK
UDI-Device Identifier05050474536852
UDI-Public(01)05050474536852(17)250211
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2025
Device Model NumberZMA00
Device Catalogue NumberZMA00U0225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer09/19/2022
09/19/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date10/06/2022
10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale